Dr Sabrina Kombrink PhD

Dr. Sabrina Kombrink

School of Mathematics

Contact details

University of Birmingham
B15 2TT

Sabrina Kombrink is a lecturer of Mathematics and a member of the Topology and Dynamics Research Group. She is interested in geometrically characterising highly irregular objects as well as in the question which geometric features one can hear when listening to the sound of a fractal drum. Her research lies in the interim of analysis, geometry and stochastics.


  • Dr. rer. nat. (PhD) in Mathematics, University of Bremen, Germany
  • Dipl. Math. (MSc) in Mathematics and Business, Georg-August-University, Goettingen, Germany


Sabrina studied at Georg-August-University Goettingen (Germany) and the University of Warwick (UK). She received her PhD (Dr.rer.nat.) from the University of Bremen (Germany) for which she was awarded the ‘Bremer Studienpreis’.

Sabrina held post-doc positions at the University of Bremen (Germany), the University of Luebeck (Germany) and Institut Mittag-Leffler (Sweden). Before joining the University of Birmingham she was a temporary professor of Mathematics at Georg-August-University Goettingen (Germany).


Recent publications


Kombrink, S & Winter, S 2020, 'Lattice self-similar sets on the real line are not Minkowski measurable', Ergodic Theory and Dynamical Systems, vol. 40, no. 1, pp. 221-232. https://doi.org/10.1017/etds.2018.26

Kombrink, S & Samuel, T 2019, 'Fractal geometry and dynamics', London Mathematical Society, Newsletter, vol. 481, pp. 24-29. https://doi.org/10.1112/NLMS

Faehnrich, A, Klein, S, Serge, A, Nyhoegen, C, Kombrink, S, Moeller, S, Keller, K, Westermann, J & Kalies, K 2018, 'CD154 costimulation shifts the local T cell receptor repertoire not only during thymic selection but also during peripheral T-dependent humoral immune responses', Frontiers in immunology, vol. 9, 1019. https://doi.org/10.3389/fimmu.2018.01019

Kombrink, S 2018, 'Renewal theorems for processes with dependent interarrival times', Advances in Applied Probability, vol. 50, no. 4, pp. 1193-1216. https://doi.org/10.1017/apr.2018.56

Kesseboehmer, M & Kombrink, S 2017, 'A complex Ruelle-Perron-Frobenius theorem for infinite Markov shifts with applications to renewal theory', Discrete and Continuous Dynamical Systems - Series S, vol. 10, no. 2, pp. 335-352. https://doi.org/10.3934/dcdss.2017016

Kombrink, S, Pearse, E & Winter, S 2016, 'Lattice-type self-similar sets with pluriphase generators fail to be Minkowski measurable', Mathematische Zeitschrift, vol. 283, no. 3-4, pp. 1049-1070. https://doi.org/10.1007/s00209-016-1633-x

Kesseböhmer, M & Kombrink, S 2015, 'Minkowski content and fractal Euler characteristic for conformal graph directed systems', Journal of Fractal Geometry, vol. 2, no. 2, pp. 171-227. https://doi.org/10.4171/JFG/19

Chapter (peer-reviewed)

Kombrink, S 2021, Renewal Theorems and Their Application in Fractal Geometry. in U Freiberg, B Hambly, M Hinz & S Winter (eds), Fractal Geometry and Stochastics VI. 1 edn, vol. 76, Progress in Probability, vol. 76, Birkhauser Verlag Basel, pp. 71-98. https://doi.org/10.1007/978-3-030-59649-1_4

View all publications in research portal